Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 19, 2005, 1:27 PM EDT for Franklin County, Vermont. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2005, 1:27 PM EDT (17:27 UTC)
- Expired
- Jul 19, 2005, 2:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:34 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 10:34 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1034 AM EDT TUE JUL 19 2005 .SHORT TERM (REST OF TODAY)... WILL UPDATE THE ZONE FORECASTS TO REMOVE REFERENCES TO THIS MORNING IN THE FORECAST. VISIBLE SATELLITE LOOP SHOWING SOME CLEARING JUST TO THE WEST OF THE ST LAWRENCE VALLEY...SO WILL MENTION A CHANCE OF SHOWERS IN THE ST LAWRENCE VALLEY ZONES THROUGH EARLY AFTERNOON...THEN BECOMING PARTLY SUNNY. BEST CHANCE FOR THUNDERSTORMS TODAY WILL BE MAINLY FROM THE CHAMPLAIN VALLEY EASTWARD AS VISIBLE SATELLITE LOOP SHOWING PARTLY SUNNY SKIES AT THIS TIME...WHICH WILL ALLOW FOR PLENTY OF HEATING THROUGH THIS AFTERNOON BEFORE CLOUD COVER MOVES EAST FROM NORTHERN NEW YORK. WILL ALSO MENTION HAZE IN THE FORECAST AS MANY SURFACE OBSERVATIONS ACROSS THE REGION ARE REPORTING IT AS THIS TIME. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 241 AM EDT TUE JUL 19 2005) SHORT TERM (TODAY THROUGH THURSDAY)... RELIEF?...YES, NO, NOT REALLY OR ALL OF THE ABOVE CRNTLY: SOUPY AIRMASS REMAINS ACRS FA WITH TD IN U60S-M70S AND PWATS AOA 2 INCHES ACRS FA. WHAT REMAINS OF FNT/TROF THAT DELIVERED MUCH COOLER/DRIER AIRMASS TO NRN PLAINS/NRN MS RVR VLY WITH A HEFTY ROUND OF TSRA WAS MEANDERING ACRS ST LWRNC VLY CANADA. WTR VPR SHWS MID LVL S/W MVG ACRS GRT LAKES WHICH WL BE POISED TO MV ACRS NRN FA/QUEBEC LTR TDY. WTR VPR INDICATED DRIER AIR...BUT DONT LET THAT DECEIVE YOU AS THE LLVLS WL STL REMAIN SOMEWHAT MUGGY/HUMID. TDY: MID LVL S/W MVS ACRS FA TDY WITH MORE ACTVTY DVLPG AS TROF/FNT MV E INTO INCREASED INSTABILITY FM DAYTIME HEATING. IVE UNDERCUTTED MAX TMPS DUE TO CLD CVR AND FNTL TIMING. TNGT: WEAK ELONGATED SFC HIGH ACRS GRT LAKES ACCNTG FOR LGT N DRAINAGE FOR SLGTLY COOLER AIR. BUFKIT SNDGS SHW MUCH DRIER AT MID LVLS AS PWATS GO FM ARD 2 INCHES TO JUST OVR AN INCH TNGT. HWVR... LLVLS WL WITNESS SUBTLE DROP WITH TD INTO M60S AND AREAS OF FOG LKLY. WED: WEAK SFC RDG MVS TOWARD FA WITH WEAK MID LVL RIDGING TAKING PLACE AS WELL. H8 TMPS REBOUND TO 16-17C WITH WNW DOWNSLOPE FOR A VRY WARM M80S-90. TD WL CONT TO LWR AS MIXING WL TRANSLATE SOME DRIER AIR WITH PWATS UNDER AN INCH BY WED NGT. WED NGT: SFC/MID LVL RDG (ALBEIT WEAK) ACRS FA WITH LWR TD AND A SOMEWHAT REFRESHING/COMFORTABLE NGT ACRS FA. THU: SUBTLE RETURN FLOW WITH H8 TMPS REBOUNDING TO 18C AND WSW FLOW SHLD MEAN WRMR WITH U80S-L90S ACRS FA. THERE IS SOME MDL DFRNC ABT TIMING OF NXT FNT BUT EVEN FASTEST NAM BARELY INTRODUCES ANYTHING INTO ST LWRNC VLY BY 00Z FRI. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... AS JUST MNTD...NAM/GFS HAVE DFRNCS OF HNDLG NRN STREAM S/W AND ASSOC CD FNT. IVE COMPRIMISED BY PLAYING MIDDLE OF THE ROAD AS GFS HAS LOTS OF CONVECTIVE FEEDBACK PRBLMS (AT LEAST IN 18Z RUN... IMPROVEMENT MADE IN 00Z RUN). THEREFORE...CD FNT THU NGT/FRI FOLLOWED BY A MORE SUBSTANTIAL POLAR CNDN AIRMASS FOR THE WKND. ENJOY AVIATION... VFR TO OCCASIONALLY MVFR CONDS DUE TO VIS RESTRICTIONS POSSIBLE THROUGH 18Z AS WARM HUMID AIRMASS PERSISTS ACROSS AREA. WEAK TROUGH/FRONT TO PUSH ACROSS AREA DURING EARLY TO MID AFTERNOON HOURS. WEAK FORCING W/THIS FEATURE...BUT ENOUGH TO INITIATE AT LEAST SCT CONVECTION ACROSS FA. AT THIS TIME WILL EMPHASIZE HIGHEST THREAT FROM LATE MORNING THRU EARLY AFTERNOON N NY...AND MID TO LATE AFTERNOON VT. AS IS THE CASE W/ANY CONVECTION...BRIEF MVFR/IFR CONDS ALONG WITH HEAVY DOWNPOURS POSSIBLE. MAINLY LIGHT TO MODERATE SOUTH TO SOUTHWESTERLY FLOW TO VEER TO WEST/NORTHWESTERLY TOWARDS LATE AFTERNOON/EVENING HOURS...THEN DIMINISHING OVRNT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...WGH
Hazardous weather outlook, Jul 19, 3:59 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 359 AM EDT TUE JUL 19 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-200758- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 359 AM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN TWO THIRDS OF VERMONT AND NORTHERN NEW YORK. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. A WEAK COLD FRONT WILL CROSS THE AREA TODAY...ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE HIGHEST THREAT WILL OCCUR ACROSS SOUTHERN AND EASTERN VERMONT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: HAZARDOUS WEATHER IS NOT EXPECTED. WARM...BUT LESS HUMID CONDITIONS ARE EXPECTED FOR WEDNESDAY AND THURSDAY. A SECONDARY AND STRONGER FRONT IS EXPECTED TO CROSS THE AREA ON FRIDAY...ALONG WITH AN ADDITIONAL THREAT OF PRECIPITATION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JMG
In the hours before
Special weather statement, Jul 19, 12:49 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1249 PM EDT TUE JUL 19 2005 VTZ003-004-006>008-010-016-191745- ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-ESSEX-EASTERN FRANKLIN- ...STRONG THUNDERSTORMS WILL BE MOVING ACROSS CENTRAL AND NORTHEASTERN VERMONT THIS AFTERNOON... AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME DEVELOPING STRONG THUNDERSTORMS FROM RICHFORD TO BUTTON BAY STATE PARK IN VERMONT...MOVING NORTHEAST AT 15 MPH. THESE STRONG STORMS WILL BE NEAR WESTFIELD...TROY BY 1 PM...NEAR PEACHAM...WEST GLOVER BY 110 PM...NEAR LYNDONVILLE...WEST DANVILLE BY 120 PM...NEAR PASSUMPSIC...DANVILLE BY 130 PM...NEAR DERBY CENTER AND SAINT JOHNSBURY BY 140 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAIN. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WIND GUSTS OF 40 MPH OR HIGHER MAY ACCOMPANY THESE STORMS AS WELL. MURRAY
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:56 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 69 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.